Alert archive / New Mexico / Red Flag Warnings in 2010

Red Flag Warning 9, NWS El Paso, TX

April 28, 20108 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Apr 28, 2010, 2:11 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 29, 2010, 9:00 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2010, 2:11 PM MDT (20:11 UTC)
In effect from
Apr 29, 2010, 9:00 AM MDT
Expired
Apr 29, 2010, 10:00 PM MDT
In force
13 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 1:20 PM MDT, 51 minutes earlier.

Area forecast discussion, Apr 28, 1:20 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
120 PM MDT WED APR 28 2010

.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS THE
SOUTHWESTERN UNITED STATES THE NEXT FEW DAYS. THIS STORM WILL
BRING VERY WINDY CONDITIONS ON THURSDAY WITH COOLER AND
OCCASIONALLY WINDY CONDITIONS FRIDAY AND SATURDAY. THERE WILL ALSO
BE A FEW LOWLAND RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS ACROSS THE
BORDERLAND THIS WEEKEND. HIGH PRESSURE WILL CAUSE WARMER DRIER
WEATHER LATER NEXT WEEK.

&&

.DISCUSSION...
DEEP UPPER TROUGH NOW COVERS THE WESTERN UNITED STATES WITH
LARGER SCALE VORTEX EXPECTED TO AMPLIFY AND EXPAND THROUGH
THURSDAY. FOR THE REMAINDER OF THE WEEKEND THIS SYSTEM WILL REMAIN
OVER THE WEST WITH SERIES OF WAVES ROTATING AROUND THE PRIMARY
AXIS. INCREASING DOWN SLOPE WINDS HAVE ALREADY DEVELOPED WELL
DEFINED LEE SURFACE TROUGH WHICH EXTENDS THROUGH EASTERN NEW
MEXICO. THIS FEATURE PLUS WARM TEMPERATURES AND DEEP MIXING ARE
CONTRIBUTING TO WINDY CONDITIONS THIS AFTERNOON.

EMBEDDED SHORT WAVE WILL MOVE ACROSS NEW MEXICO THURSDAY AFTERNOON
AND EVENING WITH DIVERGENCE ALOFT...200 MB WARM ADVECTION AND
DOWN SLOPE FLOW GENERATING DEEP LEE CYCLOGENESIS OVER THE TEXAS
PANHANDLE. THUS SURFACE PRESSURES WILL FALL AROUND 12 MB ACROSS
THE CWA TOMORROW. WHILE LEE CYCLONE STRENGTHENS SURFACE PRESSURE
GRADIENTS FLOW ALOFT ALSO INTENSIFIES WITH 80 TO 90 KT WIND SPEEDS
AT 500 MB FROM LATE AFTERNOON INTO THE EVENING. MIXING HEIGHTS TO
650 MB WILL ALLOW STRONGER FLOW ALOFT TO PENETRATE TO THE SURFACE
RESULTING IN A HIGH WIND EVENT THURSDAY. INVERSION AROUND 600 MB
WILL ALSO INDUCE ESPECIALLY HIGH WIND GUSTS ALONG THE EASTERN
SLOPES INCLUDING EASTERN PORTIONS OF EL PASO. THUS THE WIND WATCH
HAS BEEN UPGRADED TO A WARNING.

UPPER WAVE AND A RATHER STRONG COLD FRONT WILL MOVE ACROSS THE CWA
LATE THURSDAY WITH COLD ADVECTION LOWERING FRIDAYS HIGH
TEMPERATURES 15 TO 20 DEGREES. GRADIENTS WILL ALSO REMAIN STRONG
ENOUGH FOR WINDY CONDITIONS AGAIN ON FRIDAY THOUGH WIND SPEEDS
WILL BE NEAR ADVISORY LEVELS AT MOST. BUT ANOTHER UPPER WAVE WITH
A POSSIBLE CLOSED LOW WILL MOVE ACROSS ARIZONA INTO NEW MEXICO
LATER FRIDAY AND SATURDAY WITH THIS FEATURE PRODUCING ISOLATED
LOWLAND RAIN SHOWERS AND EVEN SOME HIGHER MOUNTAIN SNOW SHOWERS
OVER THE WEEKEND.

LONGER RANGE GUIDANCE SUGGESTS WEST TO NORTHWEST FLOW ALOFT WILL
FINALLY BRING WARMER DRY WEATHER BY NEXT WEDNESDAY.

&&

.AVIATION...VALID 29/00Z-30/00Z.
WESTERLY WINDS OF 15-25KTS WITH GUSTS TO 30KTS WILL SLOWLY DECREASE
THRU 06Z. WEST TO SOUTHWEST WINDS WILL INCREASE QUICKLY AFTER 14Z
WITH 25-40G50KTS LIKELY THRU THE REMAINDER OF THE PERIOD. COULD SEE
SOME GUSTS OVER 60KTS ON EAST SLOPES OF MTS AND MOST NOTABLE AT
KELP. BLDU WILL ALSO BECOME A FACTOR AFTER 14Z WITH SOME AREAS
SEEING VSBYS NEAR ZERO AT TIMES. FEW-SCT200-250 WILL GIVE WAY TO SKC
BY 12Z.

&&

.FIRE WEATHER...
WINDY AND DRY CONDITIONS WILL CONTINUE ACROSS MUCH OF THE AREA
THROUGH FRIDAY AS A STRONG PACIFIC STORM SYSTEM MOVES ACROSS THE
ROCKIES. RED FLAG CONDITIONS LIKELY FOR THURSDAY AGAIN WITH A
WARNING NOW IN EFFECT...HIGHER ELEVATIONS OF THE GILA COULD SEE
MINIMUM RELATIVE HUMIDITIES JUST ABOVE CRITICAL VALUES BUT LOWER
ELEVATIONS WILL LIKELY EXPERIENCE RED FLAG CONDITIONS. TEMPERATURES
WILL BE MUCH COOLER ON FRIDAY THAN THURSDAY...BUT AREAS ALONG AND
EAST OF THE RIO GRANDE COULD CONTINUE TO BE NEAR CRITICAL VALUES.
TEMPERATURES WILL START TO REBOUND SLOWLY EARLY NEXT WEEK WITH MUCH
LIGHTER WINDS FOR SUNDAY BUT MORE BREEZY CONDITIONS RETURNING FOR
MONDAY THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 64  84  55  68  46 /   0   0  10  10  10
SIERRA BLANCA TX        57  81  52  66  45 /   0   0  10  10  10
LAS CRUCES              56  82  51  66  41 /   0   0  10  10  10
ALAMOGORDO              62  78  49  64  39 /   0   0  10  10  10
CLOUDCROFT              41  55  33  41  25 /   0   0  20  20  20
TRUTH OR CONSEQUENCES   55  76  47  63  38 /   0   0  10  10  10
SILVER CITY             50  65  38  54  35 /   0  10  20  20  20
DEMING                  53  79  47  64  39 /   0   0  10  10  10
LORDSBURG               48  75  42  63  40 /   0   0  10  10  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM NOON TO 8 PM MDT THURSDAY FOR NMZ022>025-
     030>032.

     RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ110>113.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NMZ110>113.

     WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR NMZ022-023-025-
     030>032.

TX...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR TXZ055-056.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR TXZ055-056.

     HIGH WIND WARNING FROM NOON THURSDAY TO MIDNIGHT MDT THURSDAY
     NIGHT FOR TXZ055-056.

&&

05 ROGASH/GRZYWACZ
Hazardous weather outlook, Apr 28, 6:30 AM MDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
630 AM MDT WED APR 28 2010

NMZ022>025-030>032-TXZ055-056-291200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
630 AM MDT WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A WIND
ADVISORY IS IN EFFECT THIS AFTERNOON FOR HIDALGO...GRANT...LUNA...
DONA ANA...SIERRA...AND THE SACRAMENTO MOUNTAINS FOR WINDS 30 MPH
GUSTING TO 40 MPH.  THERE IS POTENTIAL FOR AREAS OF PATCHY BLOWING
DUST THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY WINDY CONDITIONS THURSDAY.  WIND SPEEDS OF 45 MPH WITH GUSTS
OVER 60 MPH COULD BE DAMAGING TO STRUCTURES AND BLOWING DUST WILL
HAMPER TRAVEL. A HIGH WIND WATCH IS IN EFFECT FOR THE ENTIRE
FORECAST AREA FOR THURSDAY.  IT WILL LIKELY BE UPGRADED TO A HIGH
WIND WARNING TODAY. STRONG WINDS WILL CONTINUE FRIDAY. A PACIFIC
COLD FRONT WILL COOL TEMPERATURES FRIDAY AND SATURDAY AND A
SHORTWAVE DISTURBANCE WILL BRING SLIGHT CHANCES FOR RAIN/STORMS/HIGH
MOUNTAIN SNOW FRIDAY AFTERNOON AND SATURDAY. BREEZY TO WIND
CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AS THE MAIN UPPER
TROUGH REMAINS OVER THE WESTERN U.S. NEXT WEEK THE SYSTEM IS PROGED
TO LIFT AWAY FROM THE AREA. THIS WILL BRING LIGHTER WINDS...MILD
TEMPERATURES...AND DRY CONDITIONS FOR MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:52 AM MDTWind AdvisoryEPZ16 hr
Apr 28, 2:12 PM MDTHigh Wind WarningEPZ34 hr

Nearby

Red Flag Warnings in New Mexico, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.